Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 12, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 1, 2009, 4:07 AM CDT for 33 counties in Texas. It took effect at Apr 2, 2009, 10:00 AM CDT. It was in force for 9 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2009, 4:07 AM CDT (09:07 UTC)
- In effect from
- Apr 2, 2009, 10:00 AM CDT
- Expired
- Apr 2, 2009, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 11:29 AM CDT | NON-TSTM WND DMG | 5 Nnw Austin, TX | POWER LINES DOWN ON WESTERN HILLS DRIVE...JUST AHEAD OF INTERSECTION OF MOPAC AND LOOP 1 AND NORTHLAND DRIVE |
| Apr 2, 2:07 PM CDT | NON-TSTM WND DMG | 5 N Austin, TX | TREE DOWN AND BLOCKING ROADWAY ON AURORA DRIVE NEAR WEST KOENIG LANE |
| Apr 2, 2:37 PM CDT | NON-TSTM WND DMG | 10 Nne Austin, TX | LARGE DOWNED TREE LIMB BLOCKING PARKFIELD DRIVE JUST NORTH OF WEST BRAKER LANE |
| Apr 2, 2:55 PM CDT | NON-TSTM WND DMG | 11 Nnw Austin, TX | TWO LARGER TREE LIMBS AND MANY SMALLER LIMBS DOWNED WITH GRADIENT WINDS ESTIMATED AT 45 MPH AT CAPITAL METRO PAVILLION PARK AND RIDE AT US HWY 183 NEAR OAK KNOLL |
| Apr 2, 3:15 PM CDT | NON-TSTM WND DMG | Round Top, TX | *** 1 INJ *** METAL TENT POLES AND CAMPING IMPLEMENTS DAMAGED NEARBY RVS. ONE PERSON HIT IN HEAD BY METAL TENT POLE. |
| Apr 2, 3:17 PM CDT | NON-TSTM WND DMG | 8 Wsw Austin, TX | DOWNED TREE LIMB PARTIALLY BLOCKING ROADWAY ON WILLIAM CANNON DRIVE BETWEEN BECKETT ROAD AND ESCARPMENT BOULEVARD. |
| Apr 2, 3:40 PM CDT | NON-TSTM WND DMG | Austin, TX | AUSTIN ENERGY REPORTS 2500 CUSTOMERS WITHOUT POWER AFTER A MAXIMUM OF 8000 WITHOUT POWER EARLIER IN THE DAY DUE TO STRONG GRADIENT WINDS. NORTH CENTRAL AUSTIN MOST AFFECTED. MOST OUTAGES DUE TO TREE LIMBS BRUSHING AGAINST POWER LINES CAUSING POWER SURGES AND O |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4172 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KEWX 010907 RFWEWX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 407 AM CDT WED APR 1 2009 ...CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS ON THURSDAY ... .A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY. STRONG NORTHWEST WINDS OF 15 TO 25 MPH AND A VERY DRY AIRMASS WILL ACCOMPANY THE COLD FRONT. RELATIVE HUMIDITIES THURSDAY AFTERNOON WILL RANGE FROM THE UPPER TEENS ACROSS OUR EASTERN COUNTIES TO LESS THAN 10 PERCENT WEST OF INTERSTATE 10. TXZ171>173-183>194-202>209-217>225-228-012100- /O.NEW.KEWX.FW.W.0012.090402T1500Z-090403T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 407 AM CDT WED APR 1 2009 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY. GUSTY NORTHWEST WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITIES FALLING INTO THE TEENS TO SINGLE DIGITS WILL OCCUR FOLLOWING A COLD FRONT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY ON THURSDAY.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
2 follow-up statements
000 WWUS84 KEWX 012144 AAA RFWEWX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 444 PM CDT WED APR 1 2009 ...CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS ON THURSDAY ... .A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY. STRONG NORTHWEST WINDS OF 15 TO 25 MPH AND A VERY DRY AIRMASS WILL ACCOMPANY THE COLD FRONT. RELATIVE HUMIDITIES THURSDAY AFTERNOON WILL RANGE FROM THE UPPER TEENS ACROSS OUR EASTERN COUNTIES TO LESS THAN 10 PERCENT WEST OF INTERSTATE 10. TXZ193-194-208-209-012245- /O.CAN.KEWX.FW.W.0012.090402T1500Z-090403T0000Z/ BASTROP-LEE-CALDWELL-FAYETTE- 444 PM CDT WED APR 1 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH WINDS AND RELATIVE HUMIDITIES WILL EXCEED CRITICAL THRESHOLDS ON THURSDAY...RECENT RAINS AND SIGNIFICANT GREEN-UP WILL NOT ALLOW FOR THE SPREAD OF FIRES. $$ TXZ171>173-183>192-202>207-217>225-228-030000- /O.CON.KEWX.FW.W.0012.090402T1500Z-090403T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 444 PM CDT WED APR 1 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT THURSDAY... GUSTY NORTHWEST WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITIES FALLING INTO THE TEENS TO SINGLE DIGITS WILL OCCUR FOLLOWING A COLD FRONT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY ON THURSDAY.. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
000 WWUS84 KEWX 021122 AAA RFWEWX URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 622 AM CDT THU APR 2 2009 ...CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ACROSS SOUTH CENTRAL TEXAS TODAY... .A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS TODAY. STRONG NORTHWEST WINDS OF 20 TO 30 MPH AND A VERY DRY AIRMASS WILL ACCOMPANY THE COLD FRONT. RELATIVE HUMIDITIES THIS AFTERNOON WILL RANGE FROM THE UPPER TEENS ACROSS OUR EASTERN COUNTIES TO LESS THAN 10 PERCENT WEST OF INTERSTATE 10. TXZ171>173-183>192-202>207-217>225-228-030000- /O.CON.KEWX.FW.W.0012.090402T1500Z-090403T0000Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-MAVERICK-ZAVALA-FRIO-ATASCOSA-WILSON-KARNES- GONZALES-DE WITT-LAVACA-DIMMIT- 622 AM CDT THU APR 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... GUSTY NORTHWEST WINDS OF 20 TO 30 MPH AND RELATIVE HUMIDITIES FALLING INTO THE TEENS TO SINGLE DIGITS WILL OCCUR FOLLOWING THE PASSAGE OF A PACIFIC COLD FRONT. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS WEATHER CONDITIONS WILL PROMOTE FIRES THAT ARE DIFFICULT TO CONTROL ACROSS THE WARNED AREA. A RED FLAG WARNING IS COMPLETELY SEPARATE FROM A LOCAL BURN BAN WHICH IS ISSUED BY LOCAL OFFICIALS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 3:58 AM CDT, 9 minutes earlier.
Area forecast discussion, Apr 1, 3:58 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 358 AM CDT WED APR 1 2009 .DISCUSSION... A PROGRESSIVE SYNOPTIC SCALE PATTERN WILL IMPACT SOUTH CENTRAL TEXAS OVER THE NEXT SEVEN DAYS. A SERIES OF UPPER LEVEL TROFS WILL SWING EASTWARD ACROSS THE SOUTHERN PLAINS DRIVING THREE COLD FRONTS ACROSS OUR REGION. TODAY WILL BE BREEZY AS THE SFC HIGH SHIFTS EASTWARD INTO ALABAMA WHILE LEE SIDE TROFFING DEVELOPS ACROSS COLORADO/NEW MEXICO. THIS WILL RESULT IN A STRONG PRESSURE GRADIENT PRODUCING SOUTHERLY WINDS OF 10 TO 20 MPH WITH GUSTS OF 30 MPH. AFTERNOON HIGHS WILL BE AROUND NORMAL. THE NEXT COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS ON THURSDAY. CONVECTION ASSOCIATED WITH THIS SYSTEM WILL OCCUR NORTH AND EAST OF OUR CWFA...DUE TO THE LACK OF GULF MOISTURE. A VERY DRY AIRMASS AND STRONG NORTHWEST WINDS WILL FOLLOW THIS FROPA. A WIND ADVISORY MAY BE REQUIRED FOR THURSDAY AFTERNOON. THIS WILL ALSO RESULT IN FIRE WEATHER ISSUES FOR THURSDAY. THE NEXT UPPER LEVEL TROF AND ASSOCIATED FROPA WILL IMPACT OUR CWFA ON SATURDAY. A DRY-LINE WILL DEVELOP IN ADVANCE OF THIS SYSTEM ON SATURDAY AND WILL MIX EASTWARD TO THE I-35 CORRIDOR IN THE AFTERNOON. THE SOUTHWEST COMPONENT WILL RESULT IN DOWNSLOPING OFF THE MEXICAN PLATEAU WHICH WILL SEND AFTERNOON TEMPS INTO THE 90S ACROSS OUR SOUTHWEST COUNTIES. THE TRAILING COLD FRONT WILL MOVE THRU SATURDAY NIGHT. ONCE AGAIN THIS WILL BE A DRY FROPA. THE NEXT FRONT IS EXPECTED BY THE MIDDLE OF NEXT WEEK. ATTM THE EXTENDED MODELS GIVE THE EASTERN COUNTIES A SLIGHT CHANCE FOR PCPN. WILL ONLY GO WITH SILENT 10 POPS FOR NOW...SINCE IT LOOKS MORE LIKE A PATTERN WHERE WE WILL BE DRY-SLOTTED. PREFER THE DRIER RAW NAM DEWPOINTS OVER THE NEXT TWO DAYS...THEN RAW GFS DEWPOINTS AFTER THAT. GFS MOS NUMBERS ARE 3 TO 5 DEGREES TOO COOL ACROSS THE WESTERN HALF OF OUR CWFA FOR SATURDAYS DOWNSLOPING PATTERN. && .FIRE WEATHER... WILL GO AHEAD AND ISSUE THE RED FLAG WARNING FOR THURSDAY WITH THIS FCST PACKAGE. POST-FRONTAL CONDITIONS ON THURSDAY WILL BE GUSTY NORTHWEST WINDS OF 15 TO 25 MPH WITH RELATIVE HUMIDITIES FALLING INTO THE TEENS TO SINGLE DIGITS. SPC ALSO HAS OUR ENTIRE CWFA IN THE DAY 2 OUTLOOK FOR CRITICAL FIRE WEATHER CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 79 58 79 44 77 / 0 10 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 77 57 78 42 75 / 0 10 - 0 0 NEW BRAUNFELS MUNI AIRPORT 79 57 84 45 78 / 0 10 - 0 0 BURNET MUNI AIRPORT 78 57 76 42 76 / 0 10 - 0 0 DEL RIO INTL AIRPORT 85 59 86 50 85 / 0 0 0 0 0 GEORGETOWN MUNI AIRPORT 78 57 77 43 75 / 0 10 - 0 0 HONDO MUNI AIRPORT 79 58 85 44 78 / 0 - 0 0 0 SAN MARCOS MUNI AIRPORT 78 56 83 44 77 / 0 10 - 0 0 LA GRANGE - FAYETTE REGIONAL 78 59 80 45 77 / 0 10 10 0 0 SAN ANTONIO INTL AIRPORT 78 58 84 46 76 / 0 - 0 0 0 STINSON MUNI AIRPORT 79 60 85 47 77 / 0 - 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM TO 7 PM CDT THURSDAY FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO... GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR... KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS... UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 13/01
Hazardous weather outlook, Mar 31, 9:09 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 909 PM CDT TUE MAR 31 2009 TXZ171>173-183>194-202>209-217>225-228-011230- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 909 PM CDT TUE MAR 31 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER COLD FRONT WILL SWEEP ACROSS SOUTH CENTRAL TEXAS ON THURSDAY. ONCE AGAIN RELATIVE HUMIDITIES WILL FALL BELOW 20 PERCENT. HOWEVER MUCH STRONGER NORTHWEST WINDS OF 20 TO 30 MPH ARE EXPECTED. A RED FLAG WARNING WILL LIKELY BE REQUIRED ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Texas, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.